MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE); CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE); CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-FLEX18
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A viperwire guide wire was advanced past the popliteal artery, and a non-csi filter was deployed over the wire.Atherectomy was performed in the left distal superficial femoral artery (sfa) with a diamondback peripheral orbital atherectomy device (oad) which was then removed.The lesion was approximately 100mm in length, heavily calcified, and exhibited at least 4 mm of calcium.An angioplasty balloon was placed and inflated to nominal pressure and removed.A drug coated balloon (dcb) was then inserted over the wire, inflated for three minutes, and removed.A stent was then deployed in the popliteal vessel.Simultaneously, while the stent was being deployed, the filter pulled back, though both appeared intact.A non-csi balloon, that was not inflated, was then used to attempt to reposition the filter distal to the stent.The tip of the viperwire was then observed to have fractured.An attempt was made to retrieve the viperwire tip with the filter.The filter basket was retrieved, but the fragment remained in vivo.A snare was then used to capture the fragment from the tibioperoneal (tp) trunk.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE)
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key13978195
Report Number3004742232-2022-00084
Device Sequence Number12151169
Product Code MCW
UDI-Device Identifier10852528005725
UDI-Public(01)10852528005725(17)231130(10)411221-1
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberVPR-GW-FLEX18
Device Catalogue Number7-10041-04
Device Lot Number411221-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Initial Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexMale
Patient Weight77 KG
Patient RaceWhite